Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 303, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2000, 10:57 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 23, 2000, 11:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Claiborne County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:00 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down. |
| Apr 23, 11:00 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240359 SVRJAN MSC021-063-240445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1057 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 1145 PM CDT * AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TENSAS PARISH...OR ABOUT 10 MILES WEST OF ALCORN...MOVING SOUTHEAST AT 40 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEoVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Apr 23, 3:30 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SUN APR 23 2000 SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING ACROSS THE CWFA ALL MORNING. EARLIER CONVECTION TENDED WEAKEN AS IT MOVED EASTWARD INTO MORE STABLE ENVIRONMENT. HOWEVER MODEL SOUNDINGS SHOW THE AIRMASS BECOMING MORE UNSTABLE THIS AFTERNOON DUE TO STRONG WARM AIR ADVECTION BEHIND THE APPROACHING WARM FRONT. WITH REGARDS TO MODELS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE LOW LEVEL MOISTURE RETURN THIS AFTERNOON...SO THIS WILL BE THE MODEL OF CHOICE. THE AVN SHOWS SEVERAL SHORTWAVES MOVING ACROSS THE AREA THROUGH 00Z TUESDAY. THE TIMING ON THE WAVES WILL BE TRICKY...AS CONVECTION INITIATED A LOT FASTER THAN PREVIOUS RUNS INDICATED. THROUGH 00Z TUESDAY...CAPES WILL AVERAGE 1000-2500 J/KG. THE GOOD VEERING WIND PROFILES WILL BECOME MORE UNIDIRECTIONAL MIDDAY MONDAY. SURFACE LOW WILL TRACK ACROSS NORTH MISSISSIPPI EARLY MONDAY...DRAGGING THE ACCOMPANYING COLD FRONT FROM THE MISSISSIPPI RIVER AT 12Z MONDAY TO EAST OF THE STATE BY 18Z MONDAY. THE UPPER LOW CURRENTLY OVER EAST OKLAHOMA WILL CONTINUE TO MAKE SLOW EASTWARD PROGRESS AS IT CONTINUES TO FILL. BY 48 HOURS/12Z TUESDAY THE UPPER TROUGH WILL BE EAST OF THE AREA WITH THE CWFA IN DRY NORTHWEST FLOW. SO FOR TONIGHT WITH THE GOOD CAPE AND A HIGHLY SHEARED ENVIRONMENT WILL GO WITH LIKELY TO CAT POPS IN MOST AREAS WITH THE MENTION OF SEVERE...AS SOME OF THE EARLIER STORMS HAVE ALREADY PRODUCED HAIL AND INDICATED GOOD ROTATION. FOR MONDAY...CONVECTION TAKES ON A MORE SQUALL LINE STANCE AND SHOULD END FROM THE WEST MONDAY NIGHT. AS STATED EARLIER...BY TUESDAY AM AREA WILL BE UNDER DRY NORTHWEST FLOW. QPF DISCUSSION: WITH PWS OF 1.25 TO 1.5 INCH ACROSS THE CWFA...AGREE WITH AVN PLACEMENT OF THE GREATER RAINFALL AMOUNTS ACROSS THE NORTH. THE STORMS ARE MOVING RATHER FAST...BUT THERE WILL BE SEVERAL WAVES SO BASIN AVERAGES OF ONE HALF TO ONE INCH WILL SUFFICE. EXTENDED DISCUSSION...SOME DISAGREEMENT IN THE MEDIUM RANGE MODELS. NOGAPS INDICATING DRY CONDITIONS THROUGH FRIDAY WHILE THE MRF SHOWS AN UNSETTLED PATTERN ACROSS THE FORECAST AREA. MRF MODEL PROGS QUICK MOISTURE RETURN...HOWEVER MRF MOS GIVES BELOW CLIMO POPS AND TRENDING TO NEAR NORMAL TEMPS. WILL THEREFORE HOLD OFF ON THE RAIN UNTIL FRIDAY. PRELIM NUMBERS JAN 061/070 050/073 049 752 MEI 061/072 051/071 049 863 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Apr 23, 5:30 PM CDT, 5 hours 27 minutes before
MSZ057-058-062>066-072>074-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT SUN APR 23 2000 SEVERE THUNDERSTORM WATCH NUMBER 196 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: JASPER...CLARKE...LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON ...JONES...MARION...LAMAR...FORREST. THE THREAT FOR SEVERE WEATHER MAY REDEVELOP LATER THIS EVENING. STAY TUNED FOR FURTHER UPDATES.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:47 PM CDT | Tornado Warning | JAN | Adams | 43 min |
| Apr 23, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| Apr 23, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Apr 24, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 34 min |
| Apr 24, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 30 min |
| Apr 24, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 39 min |
| Apr 24, 1:09 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 30 min |
| Apr 24, 1:48 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 24, 1:57 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 24, 2:15 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.